MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Device Displays Incorrect Message (2591); Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the product for evaluation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
During shift check, the autopulse platform (sn (b)(4)) displayed a "system error, out of service, revert to manual cpr" message upon power up.Additionally, the user observed damaged head restraint bracket.No patient involvement.
 
Additional Manufacturer Narrative
The report of the autopulse platform (sn (b)(4)) displaying a "system error, out of service, revert to manual cpr" error message was confirmed during functional testing and archive data review.Root cause was determined to be a communication error.The platform was connected to the autopulse vision software and the error message was able to be cleared.The reported complaint of a damaged head restraint wires was confirmed during visual inspection of the returned autopulse platform.To remedy the issue, the top cover was replaced.The platform failed the initial functional testing due to system error (latch error 139 - unable to hold compression position) was observed upon powering up the device.As part of routine service during testing, the platform was examined and found damaged load plate cover, bent battery latch lock and stiff drive shaft when rotated due to sticky clutch.The observed physical damages were unrelated to the reported event.After replacement of the damaged parts and deburring the clutch, the platform was further tested including the load characterization check and passed the testing.The platform operated with continuous compression on both the normal and large resuscitation fixture without any issues or error messages observed.The autopulse platform is a reusable device and was manufactured in 2011.Therefore, this type of physical damage found during visual inspection is characteristic of normal wear and tear for the life of the device.The device has exceeded its expected service life of 5 years.The archive data was reviewed and contained a system error message, thus confirming customer complaint.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for autopulse platform with serial (b)(4).

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7575971
Report Number3010617000-2018-00619
Device Sequence Number11333200
Product Code DRM
UDI-Device Identifier00849111000154
UDI-Public00849111000154
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1